7 doctors weighed in:

Are muscle cramps (particularly in the legs) normal after epidural steroid injection? If so, how long will they last?

7 doctors weighed in
Dr. Qamar Khan
Pain Management
4 doctors agree

In brief: Normal

If it does not resolve in a week, call your doctor to see what options you may have regarding this increased pain.
Although uncommon, it can happen and usually will go away on its own in a few days.

In brief: Normal

If it does not resolve in a week, call your doctor to see what options you may have regarding this increased pain.
Although uncommon, it can happen and usually will go away on its own in a few days.
Dr. Qamar Khan
Dr. Qamar Khan
Thank
Dr. Robert Madden
Anesthesiology
2 doctors agree

In brief: ESI muscle cramps

Not uncommon & can be secondary to mechanical and/or chemical irritation of the nerve roots along the injection site.
This will usually settle down in a couple of days, but may take longer. If these symptoms are severe, persistent and if you have any new onset numbness or weakness you should contact the physician who performed the injection to see if further evaluation is indicated.

In brief: ESI muscle cramps

Not uncommon & can be secondary to mechanical and/or chemical irritation of the nerve roots along the injection site.
This will usually settle down in a couple of days, but may take longer. If these symptoms are severe, persistent and if you have any new onset numbness or weakness you should contact the physician who performed the injection to see if further evaluation is indicated.
Dr. Robert Madden
Dr. Robert Madden
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors